Alert archive / Wyoming / High Wind Warnings in 2011
High Wind Warning 19, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Oct 28, 2011, 1:59 PM MDT for Fremont County, Hot Springs County, Park County, Wyoming. It took effect at Oct 28, 2011, 8:00 PM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2011, 1:59 PM MDT (19:59 UTC)
- In effect from
- Oct 28, 2011, 8:00 PM MDT
- Expired
- Oct 29, 2011, 6:19 AM MDT
- In force
- 10 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Hot Springs County, WY, Park County, WY
The radar
The Riverton/Lander radar (KRIW), 84 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2373 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
625 WWUS75 KRIW 281959 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 159 PM MDT FRI OCT 28 2011 ...HIGH WIND WATCH IN EFFECT FROM 8 PM THIS EVENING TO 9 AM SATURDAY MORNING FOR THE ABSAROKA MOUNTAINS AND ADJACENT CODY FOOTHILLS... .STRONG MOUNTAIN TOP WINDS COMBINED WITH FAVORABLE ATMOSPHERIC CONDITIONS COULD RESULT IN HIGH WINDS FROM 8 PM THIS EVENING TO 9 AM SATURDAY MORNING FOR THE ABSAROKA MOUNTAINS AND ADJACENT CODY FOOTHILLS. WYZ002-003-290900- /O.UPG.KRIW.HW.A.0014.111029T0000Z-111029T1200Z/ /O.NEW.KRIW.HW.W.0019.111029T0200Z-111029T1500Z/ ABSAROKA MOUNTAINS-CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 159 PM MDT FRI OCT 28 2011 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 9 AM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM MDT SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...HIGH WINDS ARE EXPECTED TO DEVELOP AROUND 8 PM ACROSS THE EASTERN SLOPES OF THE ABSAROKA MOUNTAINS AND ADJACENT CODY FOOTHILLS. THE MOST FAVORABLE LOCATION AND TIME FOR THESE POTENTIALLY DAMAGING WINDS...WILL BE NEAR THE CITY OF CLARK BETWEEN 9 PM AND 3 AM TONIGHT. ALTHOUGH RESIDENTS ACROSS ALL OF THE CODY FOOTHILLS...SHOULD PREPARE FOR THE POSSIBILITY OF STRONG DAMAGING WINDS TONIGHT. * WIND...30 TO 45 MPH WINDS WITH GUSTS TO 65 MPH ARE EXPECTED ACROSS THE CODY FOOTHILLS...WITH 40 TO 50 MPH WINDS WITH GUSTS TO 75 MPH IN THE ABSAROKA MOUNTAINS. * IMPACTS...HIGH WINDS WILL PRODUCE DANGEROUS CROSS WINDS ALONG HIGHWAY 120 AND THE CHIEF JOSEPH HIGHWAY...POTENTIALLY MAKING TRAVEL HAZARDOUS ESPECIALLY FOR LIGHT TRAILERS OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ C.BAKER
4 follow-up statements
612 WWUS75 KRIW 290233 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 833 PM MDT FRI OCT 28 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 9 AM SATURDAY MORNING FOR THE ABSAROKA MOUNTAINS AND ADJACENT CODY FOOTHILLS... .STRONG MOUNTAIN TOP WINDS COMBINED WITH FAVORABLE ATMOSPHERIC CONDITIONS WILL RESULT IN HIGH WINDS UNTIL 9 AM SATURDAY MORNING FOR THE ABSAROKA MOUNTAINS AND ADJACENT CODY FOOTHILLS. WYZ002-003-291045- /O.CON.KRIW.HW.W.0019.000000T0000Z-111029T1500Z/ ABSAROKA MOUNTAINS-CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 833 PM MDT FRI OCT 28 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT SATURDAY. * SUMMARY AND TIMING...WINDS WERE INCREASING ALONG THE EASTERN SLOPES OF THE ABSAROKA MOUNTAINS AND ADJACENT CODY FOOTHILLS THIS EVENING. THESE WINDS WILL CONTINUE TO INCREASE SIGNIFICANTLY OVERNIGHT. THE MOST FAVORABLE LOCATION AND TIME FOR THESE POTENTIALLY DAMAGING WINDS...WILL BE NEAR THE CITY OF CLARK BETWEEN 9 PM AND 3 AM TONIGHT. ALTHOUGH RESIDENTS ACROSS ALL OF THE CODY FOOTHILLS...SHOULD PREPARE FOR THE POSSIBILITY OF STRONG DAMAGING WINDS TONIGHT. * WIND...30 TO 45 MPH WINDS WITH GUSTS TO 65 MPH ARE EXPECTED ACROSS THE CODY FOOTHILLS...WITH 40 TO 50 MPH WINDS WITH GUSTS TO 75 MPH IN THE ABSAROKA MOUNTAINS. * IMPACTS...HIGH WINDS WILL PRODUCE DANGEROUS CROSS WINDS ALONG HIGHWAY 120 AND THE CHIEF JOSEPH HIGHWAY...POTENTIALLY MAKING TRAVEL HAZARDOUS ESPECIALLY FOR LIGHT TRAILERS OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ AEM
427 WWUS75 KRIW 290858 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 258 AM MDT SAT OCT 29 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 9 AM THIS MORNING FOR THE ABSAROKA MOUNTAINS AND ADJACENT CODY FOOTHILLS... .STRONG MOUNTAIN TOP WINDS COMBINED WITH FAVORABLE ATMOSPHERIC CONDITIONS WILL RESULT IN HIGH WINDS UNTIL 9 AM THIS MORNING FOR THE ABSAROKA MOUNTAINS AND ADJACENT CODY FOOTHILLS. WYZ002-003-291500- /O.CON.KRIW.HW.W.0019.000000T0000Z-111029T1500Z/ ABSAROKA MOUNTAINS-CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 258 AM MDT SAT OCT 29 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. * SUMMARY AND TIMING...WINDS WERE INCREASING ALONG THE EASTERN SLOPES OF THE ABSAROKA MOUNTAINS AND ADJACENT CODY FOOTHILLS THIS MORNING. WINDS HAVE BEEN GUSTING TO 63 MPH AT DEAD INDIAN PASS ALONG THE CHIEF JOSEPH HIGHWAY AND 51 MPH IN CLARK. A WIND GUST OF 43 MPH WAS RECENTLY REPORTED IN CODY. THESE WINDS WILL CONTINUE TO INCREASE THROUGH THE PRE DAWN HOURS. THE MOST FAVORABLE LOCATION AND TIME FOR THESE POTENTIALLY DAMAGING WINDS...WILL BE NEAR THE CITY OF CLARK THROUGH 6 AM ALTHOUGH RESIDENTS ACROSS ALL OF THE CODY FOOTHILLS...SHOULD PREPARE FOR THE POSSIBILITY OF STRONG DAMAGING WINDS THIS MORNING. * WIND...30 TO 45 MPH WINDS WITH GUSTS TO 65 MPH ARE EXPECTED ACROSS THE CODY FOOTHILLS...WITH 40 TO 50 MPH WINDS WITH GUSTS TO 75 MPH IN THE ABSAROKA MOUNTAINS AND THROUGH THE CLARKS FORK GAP WEST OF CLARK. * IMPACTS...HIGH WINDS WILL PRODUCE DANGEROUS CROSS WINDS ALONG HIGHWAY 120 AND THE CHIEF JOSEPH HIGHWAY...POTENTIALLY MAKING TRAVEL HAZARDOUS ESPECIALLY FOR LIGHT TRAILERS OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ LIPSON
980 WWUS75 KRIW 290956 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 356 AM MDT SAT OCT 29 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 9 AM THIS MORNING FOR THE ABSAROKA MOUNTAINS AND ADJACENT CODY FOOTHILLS... .STRONG MOUNTAIN TOP WINDS COMBINED WITH FAVORABLE ATMOSPHERIC CONDITIONS WILL RESULT IN HIGH WINDS UNTIL 9 AM THIS MORNING FOR THE ABSAROKA MOUNTAINS AND ADJACENT CODY FOOTHILLS. WYZ002-003-291500- /O.CON.KRIW.HW.W.0019.000000T0000Z-111029T1500Z/ ABSAROKA MOUNTAINS-CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 356 AM MDT SAT OCT 29 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. * SUMMARY AND TIMING...WINDS WERE INCREASING ALONG THE EASTERN SLOPES OF THE ABSAROKA MOUNTAINS AND ADJACENT CODY FOOTHILLS THIS MORNING. WINDS HAVE BEEN GUSTING AS HIGH AS 76 MPH AT DEAD INDIAN PASS ALONG THE CHIEF JOSEPH HIGHWAY AND 56 MPH IN CLARK. A WIND GUST OF 43 MPH WAS RECENTLY REPORTED IN CODY. THESE WINDS WILL CONTINUE TO INCREASE THROUGH THE PRE DAWN HOURS. THE MOST FAVORABLE LOCATION AND TIME FOR THESE POTENTIALLY DAMAGING WINDS...WILL BE NEAR THE CITY OF CLARK THROUGH 6 AM ALTHOUGH RESIDENTS ACROSS ALL OF THE CODY FOOTHILLS...SHOULD PREPARE FOR THE POSSIBILITY OF STRONG DAMAGING WINDS THIS MORNING. * WIND...30 TO 45 MPH WINDS WITH GUSTS TO 65 MPH ARE EXPECTED ACROSS THE CODY FOOTHILLS...WITH 40 TO 50 MPH WINDS WITH GUSTS TO 80 MPH IN THE ABSAROKA MOUNTAINS AND THROUGH THE CLARKS FORK GAP WEST OF CLARK. * IMPACTS...HIGH WINDS WILL PRODUCE DANGEROUS CROSS WINDS ALONG HIGHWAY 120 AND THE CHIEF JOSEPH HIGHWAY...POTENTIALLY MAKING TRAVEL HAZARDOUS ESPECIALLY FOR LIGHT TRAILERS OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ TEAM RIVERTON
648 WWUS75 KRIW 291219 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 619 AM MDT SAT OCT 29 2011 WYZ002-003-291330- /O.CAN.KRIW.HW.W.0019.000000T0000Z-111029T1500Z/ ABSAROKA MOUNTAINS-CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 619 AM MDT SAT OCT 29 2011 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING. THE THREAT OF FURTHER HIGH WINDS HAS ENDED AND THEREFORE...THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING THAT WAS IN EFFECT FOR THE AREA. THE PEAK WIND REPORTED IN THE ABSAROKA MOUNTAINS WAS 76 MPH ON THE CHIEF JOSEPH HIGHWAY AROUND 330 AM THIS MORNING WITH GUSTS UP TO 56 MPH IN CLARK. IT WILL CONTINUE WINDY AT TIMES TODAY BUT HIGH WINDS ARE NO LONGER EXPECTED. $$ SKRBAC
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Oct 28, 11:33 AM MDT, 2 hours 26 minutes earlier.
Area forecast discussion, Oct 28, 11:33 AM MDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 1133 AM MDT FRI OCT 28 2011 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT A FLAT RIDGE WILL BUILD INTO THE AREA TODAY KEEPING THE WEATHER TODAY FAIRLY BENIGN. MEANWHILE THE TROUGH AT 135W OFF THE BRITISH COLUMBIA COAST WILL APPROACH WYOMING TONIGHT. THE WINDS WILL BACK AS THE PRESSURE GRADIENT TIGHTENS AHEAD OF THIS APPROACHING TROUGH THIS EVENING...A GOOD PATTERN FOR A STRONG CLARK/EAST SLOPE ABSAROKA WIND EVENT. UPON FURTHER ANALYSIS...THE ECMWF SHOWS A CRITICAL LAYER TONIGHT...A 600MB INVERSION IN PLACE DURING THIS TIME FRAME...AN 8.5C 700MB TEMPERATURE GRADIENT BETWEEN YNP AND CLARK...A FROUDE NUMBER CLOSE TO 1 ALONG WITH WESTERLY 700MB WINDS OF 45 KNOTS. WILL GO AHEAD AND HOIST A HIGH WIND WATCH FOR THE ABSAROKAS AND THE CODY FOOTHILLS VALID 00Z THROUGH 12Z SATURDAY...ALBEIT A PROBABLE BORDERLINE EVENT SINCE THE JET MAX WILL NOT BE IN A FAVORABLE POSITION. THEN AS THE VIGOROUS TROUGH ITSELF TRACKS SOUTHEAST ACROSS NORTHERN AND NORTHEAST WYOMING...THE GRADIENT WILL CONTINUE TO INCREASE SATURDAY WITH SOUTHWEST WINDS INCREASING IN NATRONA COUNTY AND THE GREEN MTNS...THEN AFTER THE TROUGHPA ON SATURDAY AFTERNOON WEST NORTHWEST WINDS WILL INCREASE ACROSS SWEETWATER COUNTY...THE CENTRAL AND WESTERN BASINS AND THEN NNW WINDS WILL INCREASE IN JOHNSON COUNTY SATURDAY AFTERNOON AND CONTINUE THROUGH EARLY SATURDAY EVENING. THE WINDS IN THE AFOREMENTIONED PLACES WILL PROBABLY BE SUB HIGH WIND WITH 4 HEIGHT CONTOURS EVERY 3 DECIMETERS AT H7 ACROSS WYOMING ALONG WITH A 10 TO 11 MB SURFACE PRESSURE GRADIENT BETWEEN GCC AND RKS. THE MODELS CONTINUE TO BACK OFF ON QPF IN THE FAR WEST AND NW WY WITH THIS TROUGH SO DID NOT ADD MUCH IN THE WAY OF RAIN/SNOW WITH THIS EVENT IN THOSE AREAS WHICH WILL MAINLY FALL SATURDAY AND EARLY SATURDAY EVENING. SUNDAY AND SUNDAY NIGHT WILL FEATURE MILD CONDITIONS ALONG WITH LIGHTER WINDS AS ANOTHER RIDGE BUILDS IN FROM THE WEST. .LONG TERM...MONDAY THROUGH FRIDAY STRONG COLD FRONT AND POTENTIAL FOR SIGNIFICANT SNOW MONDAY NIGHT THROUGH TUESDAY EVENING. BREEZY AND MILD CONDITIONS ARE EXPECTED AHEAD OF A TROUGH MONDAY...WITH A CHANCE OF SOME PRECIPITATION OVER THE NORTHWEST AND NORTH MONDAY AFTERNOON...AS AN INITIAL SHORTWAVE TROUGH PUSHES EAST ACROSS MONTANA. THE ASSOCIATED COLD FRONT IS PROJECTED BY MODELS TO BEGIN PUSHING SOUTH ACROSS THE AREA LATE MONDAY AFTERNOON AND THEN ACROSS MUCH OF THE AREA MONDAY NIGHT. AT THE SAME TIME...A STRONGER SHORTWAVE TROUGH IN THE NORTHWEST FLOW WILL DIG ACROSS THE INTERMOUNTAIN WEST MONDAY NIGHT...AND THEN ACROSS THE ROCKIES TUESDAY. FORECAST SOUNDINGS AND THICKNESS VALUES INDICATE RAIN CHANGING TO SNOW ACROSS MOST IF NOT ALL OF THE LOWER ELEVATIONS DURING MONDAY NIGHT/EARLY TUESDAY MORNING. THERE IS POTENTIAL FOR SIGNIFICANT SNOWFALL WITH THIS SYSTEM MAINLY LATE MONDAY NIGHT THROUGH TUESDAY EVENING ACROSS SWEETWATER COUNTY AND UPSLOPE AREAS ACROSS CENTRAL WYOMING. HAVE BEGUN TO INCREASE POPS...BUT HESITATED GOING UP TOO MUCH...DUE TO THE LACK OF MODEL CONSISTENCY ON THE TRACK OF THE MAIN ENERGY. IN WAKE OF THIS SYSTEM...WEDNESDAY AND THURSDAY LOOK TO BE MAINLY DRY WITH A WARMING TREND AS A RIDGE BUILDS INTO THE AREA. GLOBAL MODELS THEN SHOW A LONGWAVE TROUGH SETTING UP ACROSS THE WEST LATE NEXT WEEK INTO THE WEEKEND. THE FORECAST AREA COULD BEGIN TO BE IMPACTED BY THIS SYSTEM BY FRIDAY OF NEXT WEEK...BUT WILL CONFINE POPS MAINLY TO THE WESTERN MOUNTAINS AT THIS TIME. TEMPERATURES IN THE EXTENDED ARE EXPECTED TO BEGIN ABOVE AVERAGE MONDAY...BUT SHARPLY COLDER AIR IS EXPECTED TUESDAY IN WAKE OF A STRONG COLD FRONT MONDAY NIGHT AND TUESDAY MORNING. COOL CONDITIONS ARE EXPECTED WEDNESDAY...WITH TEMPERATURES WARMING TO ABOVE AVERAGE FOR THURSDAY AND PROBABLY FRIDAY. && .AVIATION.../18Z ISSUANCE/ WIDESPREAD VFR CONDITIONS EXPECTED ACROSS CENTRAL AND WESTERN WYOMING THROUGH THE FORECAST PERIOD. VERY STRONG WIND IS POSSIBLE ACROSS THE EASTERN SLOPES OF THE ABSAROKA MOUNTAINS LEADING TO INCREASED TURBULENCE WITH POSSIBLE LLWS AROUND KCOD BETWEEN 03Z AND 15Z SATURDAY. OTHER AREAS WILL SEE GUSTY WIND AS WELL THROUGH THE FORECAST PERIOD... ESPECIALLY ALONG THE EASTERN SLOPES OF THE CENTRAL MOUNTAINS AND IN THE WIND CORRIDOR BETWEEN KRKS AND KCPR. A DISTURBANCE MAY BRING SOME SHOWER ACTIVITY ACROSS THE NORTHERN MOUNTAINS AFTER 12Z SATURDAY...LEADING TO OBSCURED MOUNTAIN TOPS AND THE POTENTIAL FOR INCREASED TURBULENCE...ESPECIALLY OVER THE NORTHERN MOUNTAIN PASSES. && .FIRE WEATHER... TODAY WILL FEATURE RATHER BENIGN WEATHER BEFORE POTENTIALLY STRONG WEST WINDS INCREASE ON THE EAST SLOPE OF ZONES 286 AND THE NORTHWEST PORTION OF ZONE 275 AS A PACIFIC TROUGH APPROACHES THE AREA FROM THE NORTHWEST. THEN AS THE TROUGH PASSES SATURDAY...SOUTHWEST WINDS WILL INCREASE ACROSS ZONES 280...298 AND 300 SATURDAY MORNING AND THEN WEST NORTHWEST WINDS WILL INCREASE ACROSS ZONES 277...278...279...283 AND NORTHEAST ZONE 275 FOR SATURDAY AFTERNOON. NORTH NORTHWEST WINDS WILL INCREASE ACROSS ZONE 281 SATURDAY AFTERNOON AND CONTINUE INTO THE EARLY EVENING. SPOTTY LIGHT RAIN AND SNOW SHOWERS WILL FALL ACROSS FAR WESTERN AND NORTHWEST WYOMING SATURDAY AND SATURDAY EVENING. MILD AND DRY WEATHER IS EXPECTED SUNDAY AS ANOTHER HIGH PRESSURE RIDGE BUILDS IN FROM THE WEST. ANOTHER TROUGH WILL BRING MORE PRECIPITATION TO THE AREA EARLY NEXT WEEK. && .RIW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM 6 PM MDT THIS EVENING THROUGH LATE TONIGHT WYZ002-003. && SHORT TERM...LIPSON LONG TERM...WM AVIATION...BRANHAM FIRE WEATHER...LIPSON
Hazardous weather outlook, Oct 28, 4:00 AM MDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 400 AM MDT FRI OCT 28 2011 WYZ001>020-022>030-291200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 400 AM MDT FRI OCT 28 2011 ...HIGH WIND WATCH FOR THE CODY FOOTHILLS AND THE ABSAROKA MOUNTAINS TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT WEST WINDS MAY INCREASE TONIGHT TO 40 MPH IN THE CODY FOOTHILLS WITH GUSTS TO 60 MPH...PARTICULARLY IN THE VICINITY OF THE COMMUNITY OF CLARK. THE ADJACENT ABSAROKA MOUNTAINS MAY EXPERIENCE WESTERLY WIND SPEEDS OF 50 MPH WITH GUSTS TO 75 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY TUESDAY...THERE IS POTENTIAL FOR A STORM SYSTEM TO BRING LIGHT TO MODERATE AMOUNTS OF SNOW...MAINLY ALONG AND EAST OF THE DIVIDE...AS WELL AS SWEETWATER COUNTY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT WIND SPEEDS OF 45 MPH OR GREATER. THANK YOU. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 3:09 AM MDT | High Wind Watch | RIW | Fremont, Hot Springs, Park | 11 hr |
Nearby
High Wind Warnings in Wyoming, 2011Every high wind warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.